Anonymous
Anonymous asked in HealthDiseases & ConditionsCancer · 9 years ago

What is the substance from stage 4 leukemia that came out of a tube and was yellow then turned black?

My mother had stage 4 leukemia there were tubes in her mouth, i noticed one of them was pumping out something dark yellow but turned black inside the tube. Also can the substance solidify in a few hours?

Update:

They were giving her blood, but is it possible the tube going down her stomach, can the blood that is coming out solidify inside the tube?

1 Answer

Relevance
  • Anonymous
    9 years ago
    Favorite Answer

    I am assuming here that your mother has a tube going into her stomach. The dark yellow is gastric acid that is being removed from her stomach because she is unable to digest it herself, as you probably already know Stage 4 is pretty serious and usually means that she is terminal. The fluid that turned black is probably old blood from her stomach because she is bleeding in her stomach. Are they giving her blood products? They would do that to replace the blood she is losing internally. This is a very serious symptom & often once this starts to happen in a pt. with leukemia there is usually not much that can be done except to replace the blood she has lost. Also, they may give her medication to try and get her blood to clot. I'm sorry that I can't be more encouraging, but will remember your mother in my prayers and hope that the doctors are able to stop the bleeding.

    Source(s): I'm a nurse.
    • Login to reply the answers
Still have questions? Get your answers by asking now.